Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 37, NWS Tampa Bay, FL

June 24, 2016Charlotte County, Sarasota County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 24, 2016, 5:52 PM EDT for Charlotte County, Sarasota County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2016, 5:52 PM EDT (21:52 UTC)
Expired
Jun 24, 2016, 6:15 PM EDT
In force
23 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charlotte County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 85 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1429 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

922 
WUUS52 KTBW 242152
SVRTBW
FLC015-115-242215-
/O.NEW.KTBW.SV.W.0037.160624T2152Z-160624T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
552 PM EDT FRI JUN 24 2016

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SARASOTA COUNTY IN WEST CENTRAL FLORIDA...
  NORTHWESTERN CHARLOTTE COUNTY IN SOUTHWESTERN FLORIDA...

* UNTIL 615 PM EDT

* AT 551 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PORT
  CHARLOTTE...MOVING WEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTH PORT...PUNTA GORDA...PORT CHARLOTTE...GROVE CITY...MURDOCK...
  ROTONDA...CHARLOTTE HARBOR...PALM ISLAND...CHARLOTTE PARK...WARM
  MINERAL SPRINGS...GULF COVE...EL JOBEAN...SOLANA AND HARBOUR HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2686 8236 2713 8229 2704 8206 2703 8206
      2703 8204 2702 8201 2685 8206
TIME...MOT...LOC 2151Z 103DEG 11KT 2696 8212 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
953 
WWUS52 KTBW 242217
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
617 PM EDT FRI JUN 24 2016

FLC015-115-242227-
/O.EXP.KTBW.SV.W.0037.000000T0000Z-160624T2215Z/
SARASOTA FL-CHARLOTTE FL-
617 PM EDT FRI JUN 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SARASOTA AND NORTHWESTERN
CHARLOTTE COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RUSKIN.

LAT...LON 2686 8236 2713 8229 2704 8206 2703 8206
      2703 8204 2702 8201 2685 8206
TIME...MOT...LOC 2211Z 103DEG 11KT 2696 8212 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:13 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 24, 3:13 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
313 PM EDT FRI JUN 24 2016

.SYNOPSIS...
Aloft - A ridge stretched across much of the southern CONUS, from
the southern high plains to Atlantic waters off the southeast U.S.
coast. A short wave trough was over eastern NY and PA. Surface - A
wavy frontal boundary reached from the west U.S. coast to the
northern plains then extended east...reaching offshore from the
Mid-Atlantic states. Atlantic high pressure ridged westward,
through FL to much of the Gulf of Mexico region.

&&

.SHORT TERM (This afternoon - Saturday)...
The short wave trough slides offshore and builds south along the
eastern seaboard. Meanwhile the upper ridge shifts westward and
builds toward south-central Canada...but continues to dominate FL
and much of the Gulf. The frontal boundary sags south with the
eastern end reaching the southeastern states...pushing the
Atlantic ridge axis from central to south-central fl while still
extending west over the Gulf.

While there are changes beginning in the synoptic features they are
subtle. The pattern of the last few days will continue...a moist air
mass/ model PWAT values range from around 1.6 inches to about 2
inches from north to south/...daytime heating...and the afternoon
sea breezes will support isolated to scattered showers and
thunderstorms. These will be mainly diurnal and have the greatest
coverage south of I-4 and east of I-75. Temperatures will run a
degree or 2 above for the lows while the highs are on the warm
side.

.LONG TERM(Saturday night through Friday)...
Large scale upper ridging will dominate the southern tier of the
CONUS at the start of the long range period. Several upper
shortwaves will move along the U.S. Canada border region, and
broad troughing looks to develop over New England, with generally
weak flow over the remainder of the country.

For the latter half of the weekend into early next week, expect a
fairly active sea breeze pattern. Upper ridging will remain parked
across the northern Gulf of Mexico and Florida peninsula. The
surface ridge will extend from the western Atlantic into northern
and central Florida, resulting in generally south to southeast low
level flow. This will focus diurnal showers and thunderstorms across
west-central and southwestern Florida, as the afternoon seabreeze is
confined more closely to the west Florida coast. Given increasing
moisture depth into the first part of next week, storm coverage
looks to increase each day into the start of next week.

By mid-week, the dominant upper ridge looks to build westward into
the southwestern U.S. This will allow for broad but deepening low
pressure from the Great Lakes into the Mid Atlantic. A shortwave
looks to drive a cold front southward, resulting in a southward
shift of the surface ridge axis into south Florida. This would
result in light south to southwest flow across the region, with
greater chances for afternoon showers and thunderstorms across
interior and eastern sections of the Florida Peninsula.

As for temperatures, expect rather hot afternoons through the
weekend with the strong ridge aloft. As the ridge builds westward
through the first half of next week, more seasonal temperatures can
be expected, with highs in the lower 90s and lows in the low to mid
70s.

&&

.AVIATION...
24/19Z-25/12Z. Prevailing VFR although TSRA moving east may bring
Brief MVFR and gusty winds during the afternoon. ISOLD TSRA may
drift back toward the ARPTS in the early evening. Light and
variable winds overnight.

&&

.MARINE...
a ridge of pressure from the western Atlantic to the Gulf will
meander north and south over FL. The gradient stays relaxed...
allowing an onshore sea breeze component to form along the coast
each afternoon. Wind and seas rather benign with the main concern
locally higher winds and seas near thunderstorms.

&&

.FIRE WEATHER...
A moist air mass with some rain chances expected each day will
preclude any concerns about low humidity values for the next few
days.

&&

.Preliminary Point Temps/PoPs...
TPA  78  90  78  92 /  20  20  10  50
FMY  76  91  76  93 /  30  30  30  60
GIF  76  93  76  93 /  30  30  10  60
SRQ  77  87  77  90 /  20  10  20  40
BKV  74  91  73  93 /  20  30  10  50
SPG  79  90  79  92 /  20  10  10  40

&&

.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.
&&

SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
MID TERM...84/Austin
Hazardous weather outlook, Jun 24, 4:42 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
442 AM EDT FRI JUN 24 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-250845-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
442 AM EDT FRI JUN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
MAINLY FROM THE TAMPA BAY AREA AND SOUTHWARD. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY
HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
THROUGH EVENING. THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

DAVIS

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 5:53 PM EDTSpecial Marine WarningTBW37 min
Jun 24, 6:07 PM EDTSpecial Weather StatementTBWSarasota38 min
Jun 24, 6:16 PM EDTSpecial Weather StatementTBWCharlotte44 min
Jun 24, 6:25 PM EDTSpecial Weather StatementTBWDeSoto50 min
Jun 24, 7:59 PM EDTSpecial Weather StatementTBWManatee46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.